Hail, Bonneville
- When
- July 18, 4:30 PM MST to 4:40 PM MST
- Where
- Bonneville County, Palisades
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.350, -111.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 18, 12:50 PM MST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 150 PM MDT SUN JUL 18 2004 .DISCUSSION... LOTS OF WEATHER ISSUES. FLOOD WATCH FOR FLASH FLOOD POTENTIAL HAS BEEN ISSUED FOR ALL ZONES. RADAR AND HUMAN ESTIMATES OF PCPN 0.3 TO 0.8 PAST 6 HOURS BUT HIGHER AMOUNTS OCCURRING EAST OF BYI. FFW POTENTIAL OVER MOST OF CASSIA COUNTY AS PER 88D OHP AND SPE ESTIMATES. WET BULB ZERO HEIGHTS VERY HIGH AND HAIL IS NOT AN ISSUE. MODELS MISSED THE H7/H5 VORT FEATURE AND LOCALLY HEAVY RAINS OVER ZONES 20/21 THIS MORNING BUT HAVE DONE BETTER (NOTABLE AVN) WITH INITIALIZATION OF SIMILAR FEATURE OVER NORTHERN NV. WITH UNSTABLE AIR MASS (PWS OVER 1INCH LIS -1 TO -3) WILL KEEP THE FFA OUT UNTIL 10 PM. NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ANYWHERE ANYTIME UNTIL LATE THIS EVENING AS THE NV VORT MOVES INTO THE CENTRAL MTS TONIGHT. SECOND WAVE APPROACHES AREA ON MON WITH CONTINUED UNSTABLE AIR MASS AND H3 DIVERGENCE FOR ANOTHER UNSETTLED PERIOD OF -TSRA. COASTAL UPPER LOW LIFTS OVER RIDGE ON TUE WITH SHOWERS AND THUNDERSTORMS WITH COLD FRONT MOVING NORTH OF THE AREA. STRONG H3 DIVERGENCE OVER SNAKE PLAIN INDICATED ON EARLY TUE. THUS HAVE OPTED FOR MED-HIGH CHC -TSRA ALL ZONES FOR MON AND TUE. THE FLOW FLATTENS TO ZONAL ON WED WITH DRIER/COOLER AIR MASS. FOUR CORNERS HIGH REBOUNDS WITH WARMER TEMPS AND POSSIBLE RETURN OF THE MONSOONAL RAINS BY NEXT MON. 04 && .PIH WATCHES/WARNING/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR EASTERN IDAHO IN EFFECT UNTIL 10 PM MDT. PLEASE SEE THE LATEST BOIFFAPIH FOR DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT SUN JUL 18 2004 IDZ017>023-031-032-191200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT SAT JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. VERY MOIST AND UNSTABLE AIR CONTINUES TO MOVE NORTH INTO IDAHO TODAY. AN UPPER LEVEL LOW PRESSURE DISTURBANCE WILL MOVE THROUGH THE CENTRAL MOUNTAINS TODAY AND SET OFF NUMEROUS RAIN SHOWERS. EMBEDDED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH...ESPECIALLY IN THE AREA FROM SUN VALLEY NORTH TO STANLEY. OLD FOREST FIRE BURN AREAS FROM LAST YEAR MAY BE SUCCEPTABLE TO RAPID RUN OFF. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY ACROSS SOUTHEAST IDAHO WITH THE POTENTIAL FOR STRONG WIND GUSTS AND BRIEF HEAVY RAIN. THE THREAT OF THUNDERSTORMS WILL DIMINISH MID WEEK UNDER A DRIER WESTERLY FLOW ALOFT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. RS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
416 PM MDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 1 E POCATELLO 42.88N 112.45W
07/18/2004 BANNOCK ID LAW ENFORCEMENT
POLICE REPORTED FLOODING NEAR KIRKWOOD MEADOWS APTS ALONG
POCATELLO CREEK ROAD.
&&
RWWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
422 PM MDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 5 N ROCKLAND 42.65N 112.87W
07/18/2004 POWER ID EMERGENCY MNGR
OFFICIALS REPORTED 2 FEET OF WATER OVER ROAD ON HIGHWAY
37 POST 60.
&&
NJHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
428 PM MDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD POCATELLO 42.88N 112.47W
07/18/2004 BANNOCK ID PUBLIC
FLOODIING WITH ROCKS AND DEBRIS NEAR FRANKLIN HIGH SCHOOL
AND CENTER STREET UNDERPASS.
&&
RWWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
433 PM MDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD POCATELLO 42.88N 112.47W
07/18/2004 BANNOCK ID NWS EMPLOYEE
MAJOR FLOODING AT THE INTERSECTION OF OAK AND YELLOWSTONE
IN POCATELLO.
&&
NJHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
442 PM MDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0441 PM FLASH FLOOD 2 NE POCATELLO 42.90N 112.44W
07/18/2004 BANNOCK ID CO-OP OBSERVER
STORM TOTAL PRECIPITATION 1.22 INCHES...FLOODING ON 8TH
STREET POCATELLO
&&
KSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
515 PM MDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN BELLEVUE 43.47N 114.26W
07/18/2004 0.60 INCH BLAINE ID TRAINED SPOTTER
0.60 INCHES IN 1 HOUR.
&&
RWWThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414442.